Thunderstorm Wind, Liberty
- When
- July 22, 2:25 PM EST to 2:28 PM EST
- Where
- Liberty County, 2 mi NW of Seabrook
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.733, -81.333
Thunderstorm winds knocked down trees.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Jul 22, 2:00 PM EST, 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 300 PM EDT TUE JUL 22 2003 CONVECTION PUSHING OUT AHEAD OF SFC FRONT WHICH IS STILL LOCATED BACK IN THE MISS VALLEY AREA. BNDRY WILL TRY TO JUMP INTO THE UPSTATE AND MOVE INTO THE CENTRAL PORTIONS OF SC AND GA TONIGHT INTO WED AS STRONG TROF CARVES OUT IN THE EASTERN PORTION OF THE COUNTRY. CWA IS IN THE AREA BETWEEN THIS SHORTWAVE ENERGY AND WEAKER ENERGY MAKING ITS WAY OUT OF THE FL PANHANDLE INTO SE GA. AS A RESULT...TWO MAIN AREAS OF PRECIP ARE MOVING TOWARDS THE CWA. ACTIVITY SHOULD CONTINUE TO FILL IN THIS AFTN AND TONIGHT. VERY UNSTABLE AIRMASS IN PLACE SO POTENTIAL EXISTS FOR AN ISOLATED SEVERE THUNDERSTORM WITH THE MAIN THREAT BEING DAMAGING WINDS. HEAVY RAIN IS ALSO POSSIBLE. TROF SHOULD CONTINUE TO BE AMPLIFIED ALONG THE EAST COAST THROUGH MAINLY THU AS THE COLD FRONT APPROACHES. WILL CONTINUE LIKELY POPS AS IN PREV FCST THROUGH THU...WHICH IS A BIT HIGHER THAN MODELS BUT APPEARS WARRANTED. MODELS DIFFER ON MOVEMENT OF SHORTWAVE ENERGY THROUGH THE AREA BUT DYNAMICS LOOK IMPRESSIVE ENOUGH TO GIVE US DECENT COVERAGE. SEVERE THREAT POSSIBLE ON WED AND THU WITH PROBABLY THE BEST CHANCE ON WED WHEN STRONGER WIND PROFILES ARE EXPECTED. ALSO BEST SHORTWAVE ENERGY AND SFC BNDRY WILL BE CLOSER TO THE AREA ON WED. DECENT JET DYNAMICS ALSO EXPECTED THROUGH THE PERIOD BUT DIFFICULT TO PINPOINT BEST TIME DUE TO MODEL DIFFERENCES. BY THU NIGHT...SFC BNDRY SHOULD BE ON THE DECLINE AS UPPER SUPPORT MOVES OFF TO THE NE. BY FRI...TROF FLATTENS TO THE N OF THE AREA AND BERMUDA HIGH BUILDS BACK TO THE W. SFC BNDRY WILL BE DISSIPATING. MID LVL DRYING EXPECTED AND ONLY MINOR DYNAMICS WILL LINGER. WILL TAPER OFF POPS SIGNIFICANTLY FROM FRI ON. SLIGHT CHANCE POPS FOR THE WEEKEND INTO EARLY NEXT WEEK THEN CHANCE ON TUE WHEN A BIT MORE MOISTURE WILL HAVE RETURNED AND ANOTHER BNDRY MAY POTENTIALLY APPROACH. TEMPS SLIGHTLY LOWER THAN CLIMO ON MAXES FOR WED AND THU DUE TO HIGHER PRECIP CHANCES AND MORE CLOUDS...THEN RETURN TO CLIMO REMAINDER OF THE WEEK. MARINE...WINDS/SEAS RUNNING JUST BELOW SCA CRITERIA THIS PM IN THE COASTAL WATERS. XPCT BOTH TO INCREASE THIS EVENING AND OVERNIGHT AS THE SFC GRADIENT TIGHTENS. ALSO TSRA WL HELP MIX DOWN STRONGER WINDS FOR SHORT PERIODS OF TIME. SIMILAR CONDITIONS WL CONTINUE THROUGH THU AS THE SFC COLD FRONT APPROACHES FROM THE W. WITH THE FRONT STALLING TO THE NW...WINDS WL STAY S/SW THROUGH THE EXTENDED PERIOD BUT SPEEDS AND SEAS WL DIMINISH AS A BERMUDA HIGH BUILDS W INTO THE SOUTHEASTERN STATES. WL CONTINUE SCA FOR CHARLESTON HARBOR. WINDS WL LIKELY DROP OFF OVERNIGHT AND INCREASE AGAIN ON WED. .CHS... GA...SMALL CRAFT ADVISORY AMZ374. SC...SMALL CRAFT ADVISORY AMZ330-350-352.
AMZ330-350-352-354-370-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-221745- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 1146 AM EDT TUE JUL 22 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TODAY AND TONIGHT. .SEVERE THUNDERSTORMS...THUNDERSTORMS ARE EXPECTED THIS AFTERNOON ACROSS THE REGION. AN ISOLATED SEVERE STORM IS POSSIBLE WITH DAMAGING WINDS BEING THE MAIN HAZARD. .RIVER FLOODING...RIVER FLOOD WARNINGS ARE IN EFFECT FOR THE SANTEE RIVER AT JAMESTOWN...THE SAVANNAH RIVER AT CLYO AND BURTONS FERRY...THE EDISTO RIVER AT GIVHANS FERRY AND THE OGEECHEE RIVER AT SCARBORO. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS FOR MORE SPECIFIC INFORMATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. .SEVERE THUNDERSTORMS...ALL AREAS OF SOUTHEASTERN SOUTH CAROLINA AND SOUTHEASTERN GEORGIA ARE UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON WEDNESDAY AND THURSDAY. DAMAGING WINDS ARE THE PRIMARY HAZARD. LATER HAZARDOUS WEATHER OUTLOOKS AND SEVERE WEATHER OUTLOOKS WILL PROVIDE ADDITIONAL INFORMATION IF NECESSARY. .RIVER FLOODING...RIVER FLOOD WARNINGS WILL REMAIN IN EFFECT FOR THE SANTEE RIVER AT JAMESTOWN...THE SAVANNAH RIVER AT CLYO AND BURTONS FERRY...THE EDISTO RIVER AT GIVHANS FERRY AND THE OGEECHEE RIVER AT SCARBORO. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS AND THE LATEST RIVER FORECAST FOR MORE SPECIFIC INFORMATION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED THIS AFTERNOON AND TONIGHT. SCW
GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-222330- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 138 PM EDT TUE JUL 22 2003 ...SEVERE THUNDERSTORMS POSSIBLE LATE THIS AFTERNOON ACROSS SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA... SCATTERED THUNDERSTORMS WILL AFFECT SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA DURING THE EARLY TO MID AFTERNOON HOURS. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE WITH THIS ACTIVITY. A MORE ORGANIZED LINE OF THUNDERSTORMS IS EXPECTED TO MOVE INTO THE REGION DURING THE LATE AFTERNOON AND EVENING HOURS. THESE STORMS WILL BE CAPABLE OF PRODUCING WIND DAMAGE. LOCATIONS MOST LIKELY TO BE AFFECTED BY THESE SEVERE STORMS INCLUDE ALLENDALE...SYLVANIA...STATESBORO AND WALTERBORO. HOWEVER... LOCATIONS ALONG THE IMMEDIATE COAST SHOULD MONITOR THE SITUATION AS WELL. STAY TUNED TO NOAA WEATHER RADIO...TV...OR YOUR LOCAL NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE. ADDITIONAL INFORMATION IS ALSO AVAILABLE ON THE INTERNET AT WCHS.CSC.NOAA.GOV. SCW
SCZ045-222100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 301 PM EDT TUE JUL 22 2003 ...THUNDERSTORMS WITH EXCESSIVE CLOUD TO GROUND LIGHTNING AND GUSTY WINDS HEADING TOWARDS LAKE MOULTRIE AND EXTREME SOUTHERN LAKE MARION... AT 301 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS DEVELOPING FROM EADYTOWN SOUTHWEST TO SAINT GEORGE AND HAMPTON. THESE STORMS WERE MOVING NORTHEAST AT 20 MPH AND WILL IMPACT MUCH OF LAKE MOULTRIE AND EXTREME SOUTHERN PORTIONS OF LAKE MARION THROUGH 5 PM. MARINERS ON BOTH LAKES SHOULD CONSIDER SEEKING SAFE HARBOR NOW AS THESE THUNDERSTORMS WILL CONTAIN WIND GUSTS IN EXCESS OF 30 KNOTS AS WELL AS FREQUENT CLOUD TO GROUND AND CLOUD TO WATER LIGHTNING. THUNDERSTORMS POSE A VARIETY OF THREATS TO BOATER SAFETY. YOUR BEST COURSE OF ACTION DURING A THUNDERSTORM IS TO SEEK SAFE HARBOR...BUT IF YOU ARE CAUGHT ON OPEN LAKE WATERS...STAY BELOW DECK...AND IF POSSIBLE...AWAY FROM UNGROUNDED METAL OBJECTS. BE ALERT FOR RAPIDLY CHANGING CONDITIONS AS STORMS APPROACH.
The Charleston,SC radar (KCLX), 106 km away, was scanning. The volume nearest the first event began at 19:23 UTC.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds knocked down trees.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2003Every state in 2003This day in weather historyWarnings in Georgia, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5373937.